Requip side effects =(

Hi guys,

I started taking requip a few weeks ago ! I have slowley increased as per instructions from 0.25mg and am now at 1mg per night ( im building up to 2mg per night ). I have been at 1mg now for 7 days and think i am starting to get side effects which are worrying.

My sleep improved when i first started but now the RLS is worse than ever, and is even affecting me through out the day. Today I have also suffered a blackout, and feel like it is going to happen again as my vision keeps going dark, and my head becomes very fuzzy.

Another, slightly wierd thing has started since i have started the requip !! The hair on my legs is slowley vanishing lol.. Every time i shave my legs, less and less hair is growing back. But its not just where i shave them ! I never shave above my knee, and that hair has completly gone. Instead I have very painfull, itcy red spots where the hair should be ( a bit like shaving rash, but i havent shaved there !? )

I have tried to get an appointment with my GP , Should i stop taking the requip to see if it is this causing these symptoms ?

Any advice welcome

8 Replies

oldestnewest
  • Oh dear, first did you HAVE to increase the dose, did the first low dose not work. ?? I asked that cause, if it worked at the first low dose then there is no need to increase it.

    Stopping the requip suddenly could cause you more problems. You need to wean yourself off it. Also you will probably get worse symptoms as the dopamine drops from your body.

    Have you got anything else you can take, while you wean off it. The side effects you are getting do not sound nice, the blackouts are worrying.

  • Hi Elisse, Is it true that requip,or ropinirole takes the dopamine from our bodies?

  • Not that i have heard of, that med, replaces the dopamine that we lack.

  • Hi Elisse,

    To be honest from the onset of taking ropinirole the RLS has slowley got worse. Something I have been trying to see my GP about. I spoke to the practice nurse there and she told me to persist with the dose increases and a higher dose should start to ease the symptoms.. It hasn't though.

    I have finally got an appointment this evening, and so hopefully can get some answers. Really hoping she can tell me what is affecting the hair on my legs to dissapear and get really sore ! Also hoping it doesnt spread to other parts ! I dont think I would suite being bald XD

  • I am glad you got a appointment for later. If the requip isnt working then dont let them keep upping the dose. it sounds as if the requip isnt a med for you... Hope you get some answers, and oooo no, dont want that hair loss reaching other parts. :( :)

  • oh heck sounds awfull, i would not let the doctor keep me on this med either, so im agreeing with Elisse here, not the med for you !!

  • Hello E Bunny. The side affects that you describe sound very difficult to cope with and intolerable to continue really with this medication but your doctor I would think, would confirm that. I couldn't take reqip at all or any drugs in that category because of the severe side affects that I experienced. I wouldn't normally advise it but have a look at the information sheet as it should have a list of every single side affect ever reported! That's why I don't advise reading them often.

    Is your RLS painfal and do you get limb movements when you are asleeep?

    There are other medications available. I am very restricted myself but I have a package now that took some time to get to which is finally helping. I am a chronic RLS sufferer. At present my medication is still being adjusted. It can take a long time sometimes but don't lose heart.

  • Hi guys, thanks for the replies.

    I saw my GP and when i explained to her about the worsening of my symptoms she told me to continue taking the requip and increasing the doseage as planned till the symptoms disappear o.O I really dont think she listens to me at all !!

    I then mentioned the hair loss, She laughed.. thought she was going to fall off her chair she was laughing so much !!

    I still ahvent found any side affect to requip that mentions hair loss ! But have noticed that some of my other medications can cause this that i take for Epilepsy ! I am wondering if the requip has interacted with these and triggered the hair loss ?

    I am worried that this will start to affect other area's, i ahve already noticed the hair on my head is starting to get thinner.. If this continues i will be straight back to the GP.

    I dont see my neuro till September ( for my E ), and the neuro that diagnosed me with RLS refuses to see me again because i am already under a neuro for epilepsy ( and doesnt want to interferre ) which means anything RLS related i will now have to see her for this too =(

    Tina x